Alert archive / Oklahoma / Flash Flood Warnings in 2005

Flash Flood Warning 5, NWS Tulsa, OK

January 5, 2005Washington County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jan 5, 2005, 5:55 AM CST for Washington County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2005, 5:55 AM CST (11:55 UTC)
Expired
Jan 5, 2005, 8:00 AM CST
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Washington County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 11.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
316 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 051157
FFWTSA
OKC147-051400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
555 AM CST WED JAN 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 800 AM CST

* AT 553 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF HEAVY RAIN OVER WASHINGTON COUNTY...MOVING NORTHEAST AT    
  35 MPH.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...BARTLESVILLE...DEWEY AND COPAN.

RADAR INDICATES THAT AROUND 1 INCH OF RAIN HAS ALREADY FALLEN OVER 
THE WARNED AREA. ANOTHER 1 INCH OF RAIN WILL BE POSSIBLE THROUGH 800 AM 
CST.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3645 9602 3646 9581 3701 9579 3699 9600

$$
1 follow-up statement
000 
WGUS74 KTSA 051405
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 AM CST WED JAN 5 2005

OKC147-051413-
WASHINGTON OK-
803 AM CST WED JAN 5 2005

...THE FLASH FLOOD WARNING FOR WASHINGTON COUNTY EXPIRES AT 800 AM
CST...

THE HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA...NO REPORTS OF 
FLASH FLOODING HAS BEEN RECIEVED BY THE NATIONAOL WEATHER SERVICE. 
HOWEVER LIGHT RAIN....INCLUDING SOME SLEET AND FREEZING RAIN IN 
NORTHERN AND WESTERN WASHINGTON COUNTY...IS BEING REPORTED. THE
ADDITIONAL RAIN IS UNLIKELY TO PRODUCE FLASH FLOODING...THEREFORE 
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3645 9602 3646 9581 3701 9579 3699 9600

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jan 5, 4:29 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 5, 4:29 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
429 AM CST WED JAN 5 2005

WE WILL EXPAND THE WINTER STORM WARNING AS SIGNIFICANT PRECIPITATION
WILL CONTINUE THROUGH THE MORNING AS TEMPERATURES CONTINUE TO FALL.
THE NEW WARNING WILL BE IN EFFECT FOR PAWNEE...OSAGE..WASHINGTON...
NOWATA AND CRAIG COUNTIES.  WE WILL ISSUE AND ADVISORY FOR
CREEK...TULSA...ROGERS AND OTTAWA COUNTIES.

GREATEST THREAT FOR DAMAGING ICE IN THE WARNING AREA WILL BE IN THE
NORTHERN SECTIONS OF THE WARNED COUNTIES...AND LIKEWISE IN THE
ADVISORY THE GREATEST POTENTIAL WILL BE IN THE NORTHERN SECTIONS OF
THE COUNTIES INVOLVED.

A DRY SLOT WILL ROTATE ACROSS THE AREA DURING THE AFTERNOON AND
EVENING AND WILL SHUT DOWN THE PRECIP...SO WILL MENTION CHANCES FOR
SOME WINTERY PRECIP SOUTH AND EAST OF THE ADVISORY AREAS BUT WE WILL
WAIT AND SEE IF THE ADVISORY SHOULD BE EXPANDED.

AS COLDER AIR WORKS IN SOME SLEET WILL DEVELOP IN NORTHEAST
OKLAHOMA...THE PRECIP COULD EVEN END AS SNOW...BUT DRYING ALOFT
SUGGESTS MORE OF A FREEZING DRIZZLE THREAT AS THE PRECIP ENDS.

WE WILL ALSO CONTINUE THE FLASH FLOOD WATCH FOR TODAY AS POCKETS OF
HEAVY RAIN AND THUNDER WILL CONTINUE IN NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS...SOME FLARE UP OF RAIN COULD ALSO OCCUR ALONG
THE FRONT IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS SO NOTHING
OF THE WATCH WILL BE CHANGED.

THE PRECIP SHOULD END LATE TODAY OR EARLY THIS EVENING AS THE DRY
AIR WORKS IN.

PRELIM NUMBERS:

TUL    32   13   27   25 / 100    5    0    0
FSM    48   23   33   25 / 100   10    0    5
MLC    39   15   31   29 / 100    5    0    5
BVO    29    8   26   19 / 100    5    0    0
FYV    43   16   28   23 / 100   10    0    0
BYV    44   16   29   22 / 100   20    0    0
MKO    37   15   30   24 / 100    5    0    0
MIO    33   10   25   21 / 100    5    0    0
F10    36   15   30   25 / 100    5    0    0
HHW    57   23   37   31 /  90   10    0   10

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL NOON CST WEDNESDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.

OK...FLASH FLOOD WATCH UNTIL NOON CST WEDNESDAY FOR ZONES OKZ049...
OKZ053>076.

WINTERSTORM WARNING TODAY FOR ZONES OKZ054>057...059.

WINTER WEATHER ADVISORY FOR TODAY FOR ZONES OKZ058...060...061...064.
Hazardous weather outlook, Jan 5, 5:00 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CST WED JAN 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST WED JAN 5 2005

...SIGNIFICANT ICING POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA
TODAY...
...FLASH WATCH WATCH CONTINUES FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THROUGH NOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...ELEVATED.
	AREA...MAINLY NORTH AND WEST OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
SIGNIFICANT ICE AMOUNTS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF
NORTHEAST OKLAHOMA NORTH AND WEST OF INTERSTATE 44. FREEZING RAIN
WILL DEVELOP THIS MORNING ACROSS NORTHEAST OKLAHOMA AS COLD AIR
SURGES INTO THE AREA FROM THE NORTH WHILE WARM AIR ALOFT OVERRUNS
THE SHALLOW COLD AIRMASS. AN UPPER LEVEL DISTURBANCE MOVING ACROSS
THE PLAINS WILL PROVIDE ADDITIONAL LIFT. ICE ACCUMULATIONS IN EXCESS
OF 1/4 INCH WILL BE POSSIBLE ACROSS OSAGE...PAWNEE...WASHINGTON...
NOWATA AND CRAIG COUNTIES. LESSER AMOUNTS OF ICE WILL BE POSSIBLE
IN CREEK...TULSA...ROGERS...OTTAWA COUNTIES. RAIN IS EXPECTED TO BE
THE MAIN TYPE OF PRECIPITATION ACROSS THE REMAINDER OF THE AREA WITH
A FEW EMBEDDED THUNDERSTORMS. THE PRECIPITATION IS EXPECTED TO END
THIS EVENING AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA.
THE THREAT FOR FLASH FLOODING WILL CONTINUE AS THE GROUND REMAINS
SATURATED FROM PREVIOUS RAINS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION NOT EXPECTED. HOWEVER...EMERGENCY MANAGEMENT GROUPS
SHOULD BE AWARE OF THE FLASH FLOOD AND WINTER WEATHER THREATS

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS

EXTENDED DISCUSSION...
HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH ON THURSDAY
KEEPING TEMPERATURES CONSIDERABLY COOLER THAN THEY HAVE BEEN OVER
THE PAST FEW DAYS.

THERE WILL BE A CHANCE OF RAIN ACROSS SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS ON FRIDAY AS AN AREA OF LOW PRESSURE
DEVELOPS ALONG THE TEXAS COAST AND MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 5:15 AM CSTFlash Flood WarningTSAOsage, Pawnee4 hr
Jan 5, 6:32 AM CSTFlash Flood WarningTSADelaware4 hr

Nearby

Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.